Hospital Drug Mix-Up Causes Patient Harm

Four people expecting routine surgeries at this Tennessee hospital are

now facing a medical nightmare. A drug mix-up at

Ascension St. Thomas Midtown Hospital in Nashville

reportedly

left two patients paralyzed and at least one other

on a ventilator after officials say they were given the wrong

medication prior to surgery. Now, those four patients were

reportedly given potassium instead of an

anesthetic. The family of one of those patients told

our CBS affiliate in

Nashville the mix-up happened inside the hospital's

pharmacy. Now, hospital staff apparently realized

something was

terribly wrong when multiple patients went into cardiac

arrest. Too much potassium given too quickly can

stop a person's heart. Now, in a statement,

the hospital said they were, quote,

"deeply sorry for the harm caused and had implemented

corrective safeguards to prevent something like this from

happening again." And we know the Tennessee Bureau of

Investigations is now

looking into this mix-up, but there are still a lot of unanswered

questions. The hospital has also not made it clear

what

those safety protocols now include.

End of transcript · 179 words

iPhone app Translate videos on your iPhone Paste a TikTok, Instagram or X link, add subtitles in your language and save the video to Photos.

Read any video in your language

Paste a link from X, TikTok, YouTube or Instagram. You get a page like this one.

© 2026 TranslateMom Transcripts Sources Pricing Legal